# SDR 98ZZZX1676

- Difficulty date: April 1, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9729W
- Make and model: Piper PA-28-140
- Aircraft serial: 2823207
- System (JASC): 2710 · Aileron Control System
- Part: Support
- Part number: 6210200
- Condition: Cracked
- Location: Ail Bellcrank
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AILERON BELLCRANK SUPPORTS BROKEN AT FORWARD ENDS OF SUPPORT.  THE DAMAGE HAS TO BE FOUND WITH A MIRROR.  THE BELLCRANK SUPPORTS LOOK SATISFACTORY LOOKING IN THE ACCESS HOLES ORIGINALLY INSTALLED BY PIPER.  THE FRONT FLANGE OF THE AILERON BELLCRANK SUPPORT BRACKETS FRONT BOLT HOLES FOR  MOUNTING CRACKED COMPLETELY FROM ONE FLANGE SUPPORT EDGE TO THE OTHER. SUSPECT CAUSED BY HIGH WINDS AND NO AILERON LOCKING PROVISION ON THIS AIRCRAFT.  THE DAMAGE IS HIDDEN BY THE WAY THE SUPPORTS' FLANGE IS BENT UP ON THE OUTBOARD EDGE.  THE INBOARD FLANGE THAT IS BOLTED AND RIVETED TO THE RIB IS THE AREA THAT CRACKS.
